Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 15, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2013, 1:34 PM MDT for Stark County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 1:34 PM MDT (19:34 UTC)
- Expired
- May 25, 2013, 2:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stark County, ND
The radar
The Bismarck radar (KBIS), 144 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:32 PM MDT, 2 minutes earlier.
Area forecast discussion, May 25, 1:32 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 232 PM CDT SAT MAY 25 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 232 PM CDT SAT MAY 25 2013 MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE THUNDERSTORM ACTIVITY TONIGHT THROUGH SUNDAY. CURRENT CONVECTION CONTINUES OVER WESTERN NORTH DAKOTA...NORTH OF A FRONTAL BOUNDARY IN A GOOD SHEAR ENVIRONMENT AND INCREASING MID LEVEL LAPSE RATES. THIS CONVECTION HAS BEEN STRONG TO AT TIMES MARGINALLY SEVERE THROUGH THE MORNING AND INTO THE EARLY AFTERNOON. EXPECT THIS TREND TO CONTINUE MAINLY WEST OF THE HIGHWAY 83 CORRIDOR THROUGH THE AFTERNOON AND EARLY EVENING. NEXT AREA OF CONCERN WILL BE SOUTHEAST MONTANA INTO THE WESTERN DAKOTAS LATE THIS AFTERNOON AND TONIGHT. UPPER LEVEL IMPULSE LIFTING ACROSS THE NORTHERN ROCKIES WILL ERODE CINH. THIS...COMBINED WITH DAYTIME HEATING WILL BE ENOUGH TO FIRE A FEW STORMS OVER THE HIGH PLAINS. WITH STRONG DEEP LAYER SHEAR AND A STEEP EML...SOME THUNDERSTORMS LIKELY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT. ALTHOUGH WITH A GOOD SHEAR PROFILE AND LARGE CAPE VALUES...SOME OF THE STORMS COULD PRODUCE TORNADOES. THINK THAT OVER TIME THIS EVENING...CONVECTION WILL TRANSITION FROM DISCRETE CELLS TO A AN MCS. ON SUNDAY...NOT A LOT WILL CHANGE AS QUASI-STATIONARY LOW WILL REMAIN OVER THE MONDAK REGION WITH A SOUTHWEST UPPER LEVEL FLOW. WILL ADD A MENTION OF SEVERE STORMS TO THE WEST SUNDAY AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 232 PM CDT SAT MAY 25 2013 UNSETTLED WEATHER WILL CONTINUE THROUGH MOST OF THE EXTENDED PERIOD. THE UPPER LEVEL PATTERN WILL INITIALLY CONSIST OF A TROUGH ALONG THE WEST COAST AND RIDGING OVER THE GREAT LAKES REGION LEAVING THE NORTHERN PLAINS IN A SOUTHWEST FLOW. SPC CONTINUES TO HIGHLIGHT A SLIGHT RISK OF SEVERE WEATHER FOR SOUTHWESTERN ND ON MONDAY WITH THE GFS SHOWING 1000-2000 J/KG CAPE ACROSS MUCH OF THE WESTERN HALF OF ND WITH A DEEPENING SURFACE LOW APPROACHING. BY MIDWEEK GFS/ECMWF BRING THE TROUGH EASTWARD WHILE DEEPENING IT...RESULTING IN A CONTINUED CHANCE OF PRECIPITATION ACROSS ND THROUGH THE REMAINDER OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 232 PM CDT SAT MAY 25 2013 SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE THROUGH THE AFTERNOON AND EVENING...ESPECIALLY IN WESTERN NORTH DAKOTA. HAVE GONE WITH VCTS AT ALL BUT THE JMS TERMINAL AND ALSO PUT THUNDERSTORMS IN THE FORECAST FOR ISN AND DIK...AS THE WESTERN PART OF NORTH DAKOTA WILL SEE THE MAJORITY OF THE THUNDERSTORM ACTIVITY. AFTER 00Z CONDITIONS WILL BEGIN TO CLOUD BACK UP AND CEILINGS WILL LOWER OVER NIGHT AS CHANCES FOR SHOWERS INCREASE ACROSS CENTRAL AND WESTERN NORTH DAKOTA. AT THIS TIME EXPECTING ALL TAF SITES TO BE EITHER MVFR OR IFR BY 05Z...AND FOR CONDITIONS TO WORSEN OVERNIGHT AND EARLY MORNING TOMORROW. ALSO THE ASOS AT TERMINAL DIK IS DOWN AND NOT REPORTING ANY WEATHER CONDITIONS...AND WILL BE OUT OF SERVICE THROUGH THE HOLIDAY WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWH LONG TERM...JNS AVIATION...MM
Hazardous weather outlook, May 25, 3:36 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT SAT MAY 25 2013 NDZ017-018-031>033-040>045-260945- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 436 AM CDT SAT MAY 25 2013 /336 AM MDT SAT MAY 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE FOG THIS SATURDAY MORNING. THE ATMOSPHERE WILL BECOME FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS THIS AFTERNOON AND INTO THE NIGHT. LARGE HAIL...HIGH WINDS...AND HEAVY RAIN WOULD BE POSSIBLE WITH THEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. STORMS ON SUNDAY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. NDZ004-011-012-260945- BOTTINEAU-WARD-MCHENRY- 436 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE FOG THIS SATURDAY MORNING. THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE NIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS BASIN IN WARD...BOTTINEAU AND MCHENRY COUNTIES. FOR DETAILS VISIT WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. NDZ001>003-005-009-010-013-019>023-025-034>037-046>048-050-051- 260945- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MERCER- OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 436 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE FOG THIS SATURDAY MORNING. THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR USE THE TOLL FREE SPOTTER HOT LINE. JP MARTIN
In the hours before
Special weather statement, May 25, 10:15 AM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1115 AM CDT SAT MAY 25 2013 NDZ010-017-018-251700- DUNN ND-MCKENZIE ND-MOUNTRAIL ND- 1115 AM CDT SAT MAY 25 2013 ...SPECIAL WEATHER STATEMENT FOR NORTHERN DUNN...CENTRAL MCKENZIE AND SOUTHERN MOUNTRAIL COUNTIES UNTIL NOON CDT/1100 AM MDT/... AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM 25 MILES SOUTHWEST OF WILLISTON TO 51 MILES NORTH OF DICKINSON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZED HAIL CAN BE EXPECTED WITH THE STRONGEST STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS THROUGH NOON CDT OR 11 AM MDT INCLUDE... MCKENZIE BAY RECREATION AREA... WATFORD CITY... MANDAREE... JOHNSONS CORNER... SKUNK CREEK BAY RECREATION AREA... POUCH POINT RECREATION AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HAMILTON
Special weather statement, May 25, 11:04 AM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1204 PM CDT SAT MAY 25 2013 NDZ017-251745- MCKENZIE ND- 1204 PM CDT SAT MAY 25 2013 ...SPECIAL WEATHER STATEMENT FOR CENTRAL MCKENZIE COUNTY UNTIL 1245 PM CDT... AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM THROUGH 1145 AM MDT INCLUDE... WATFORD CITY... JOHNSONS CORNER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TWH
Special weather statement, May 25, 11:08 AM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1208 PM CDT SAT MAY 25 2013 NDZ010-017-018-251745- DUNN ND-MCKENZIE ND-MOUNTRAIL ND- 1208 PM CDT SAT MAY 25 2013 ...SPECIAL WEATHER STATEMENT FOR NORTHERN DUNN...EASTERN MCKENZIE AND EXTREME SOUTHERN MOUNTRAIL COUNTIES UNTIL 1245 PM CDT/1145 AM MDT/... AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 53 MILES NORTH OF DICKINSON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM THROUGH 1145 AM MDT INCLUDE... MANDAREE... MCKENZIE BAY RECREATION AREA... SKUNK CREEK BAY RECREATION AREA... POUCH POINT RECREATION AREA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HAMILTON
Local storm report, May 25, 11:09 AM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1209 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL BELFIELD 46.89N 103.20W
05/25/2013 M1.00 INCH STARK ND PUBLIC
&&
HAMILTONSpecial weather statement, May 25, 12:27 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 127 PM CDT SAT MAY 25 2013 NDZ032-033-040-251915- BILLINGS ND-SLOPE ND-STARK ND- 1227 PM MDT SAT MAY 25 2013 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN STARK...EASTERN SLOPE AND SOUTHERN BILLINGS COUNTIES UNTIL 115 PM MDT... AT 1225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTH OF BOWMAN...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AMIDON... SCHEFIELD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HAMILTON
Special weather statement, May 25, 1:13 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 213 PM CDT SAT MAY 25 2013 NDZ018-033-040-041-252000- DUNN ND-HETTINGER ND-SLOPE ND-STARK ND- 113 PM MDT SAT MAY 25 2013 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DUNN...WESTERN STARK... EASTERN SLOPE AND NORTHWESTERN HETTINGER COUNTIES UNTIL 200 PM MDT... AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM 5 MILES WEST OF DICKINSON TO 20 MILES SOUTH OF DICKINSON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS THROUGH 2 PM MDT INCLUDE... DICKINSON... SOUTH HEART... DICKINSON REGIONAL AIRPORT... LEFOR... NEW HRADEC... GLADSTONE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAMILTON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:08 AM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 52 min |
| May 25, 2:34 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 41 min |
| May 25, 2:55 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 20 min |
| May 25, 3:12 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 48 min |
| May 25, 4:00 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 45 min |
| May 25, 4:32 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 43 min |
| May 25, 4:44 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 46 min |
| May 25, 5:16 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 44 min |
| May 25, 5:44 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.